Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
. Jul-Aug 1986;20(7-8):602-5.
doi: 10.1177/106002808602000724.

Nifedipine-induced Gingival Hyperplasia

Case Reports

Nifedipine-induced Gingival Hyperplasia

A A Shaftic et al. Drug Intell Clin Pharm. .

Abstract

Gingival hyperplasia, a condition characterized by increased amounts of gingival connective tissue, has most commonly been observed in patients receiving phenytoin, but has also been noted in patients receiving cyclosporine and, as in this case report, nifedipine. Patients receiving nifedipine should be advised to practice good oral hygiene to lessen the possibility of hyperplasia occurring. If gingival hyperplasia develops in a patient taking nifedipine, the drug should be suspected as being responsible and discontinued. Limited data suggest verapamil can be substituted for nifedipine in these patients with improvement of the hyperplasia.

Similar articles

See all similar articles

Cited by 3 articles

Publication types

LinkOut - more resources

Feedback